MAUDE Adverse Event Report: MEDTRONIC MEXICO XPANDER II; ARTHROSCOPE

MEDTRONIC MEXICO XPANDER II; ARTHROSCOPE
Model Number KX153
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via manufacturing representative regarding patient with osteoporotic vertebral compression fracture (vcf) suggested for spinal therapy.Level implanted was l3.Event occurred intra-op.It was reported balloon was inserted , pressure reached near 400 psi , balloon ruptured during inflation.No patient symptoms or further complications reported.Device is being returned.Update; procedure/therapy used ¿ balloon kyphoplasty; ibt issue was it burst.
 
Additional Manufacturer Narrative
H3: product analysis of product# kx153; lot # 218299507 analysis summary: visual and functional inspection revealed the balloon has been damaged.The damage is a slice/puncture in the lower portion of the balloon.This type of damage is consistent with the balloon coming in contact with bone spurs when the balloon is inflated in the vertebral body.Additional information: d9, g3, h3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPANDER II
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10910695
Report Number9612164-2020-04618
Device Sequence Number3043761
Product Code HRX
UDI-Device Identifier00763000025717
UDI-Public00763000025717
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model NumberKX153
Device Catalogue NumberKX153
Device Lot Number218299507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR